Alert archive / New Hampshire / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 18, 2004, 11:29 AM EDT for Cheshire County, New Hampshire. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 11:29 AM EDT (15:29 UTC)
- Expired
- Sep 18, 2004, 5:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Cheshire County, NH
The radar
The Boston radar (KBOX), 145 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 3.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBOX 181531 FFWBOX NHC005-182130- /0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1129 AM EDT SAT SEP 18 2004 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF KEENE * UNTIL 530 PM EDT * AT 1130 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT MORE HEAVY RAIN WILL FALL THROUGH EARLY AFTERNOON ON TOP OF AN ESTIMATED 3 TO 3.5 INCHES THAT HAS ALREADY FALLEN. FLASH FLOODING OF SMALL STREAMS IS LIKELY ACROSS CHESHIRE COUNTY IN SOUTHWEST NEW HAMPSHIRE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMORELAND...WALPOLE...TROY...SWANZEY...SURRY...SULLIVAN... STODDARD...ROXBURY...NELSON...MARLOW...MARLBOROUGH...HINSDALE... HARRISVILLE...GILSUM...FITZWILLIAM...CHESTERFIELD AND ALSTEAD. IF YOU LIVE ALONG A FLOOD PRONE STREAM NOW IS THE TIME TO TAKE ACTION TO PROTECT LIFE AND PROPERTY. RAPID RISES ON SMALL RIVERS AND STREAMS CAN FLOOD HOMES...BUSINESSES AND ROADWAYS WITHOUT WARNING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS BRIDGES OR ROADS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF WATER TO WASH MOST CARS AWAY. LAT...LON 4278 7256 4273 7208 4306 7206 4323 7242 $$ THOMPSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:34 AM EDT, 7 hours 55 minutes earlier.
Area forecast discussion, Sep 18, 3:34 AM EDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 334 AM EDT SAT SEP 18 2004 ...FLOOD WATCH FOR MUCH OF INTERIOR SOUTHERN NEW ENGLAND TODAY... .SHORT TERM (TODAY AND TONIGHT)... COLD FRONT IS SLOWLY PUSHING S THROUGH NEW ENGLAND AND WAS LOCATED FROM NORTHWEST CT INTO CENTRAL AND NORTHEAST MA. ETA/GFS ARE SIMILAR IN BRINGING IT INTO CT...RI AND SE MA THIS MORNING BEFORE DROPPING IT FARTHER S THIS AFTERNOON. REGIONAL RADAR LOOP SHOWS AN IMPRESSIVE BAND OF RAIN ON THE COLD SIDE OF THE BOUNDARY...WHERE VERY STRONG LOW LEVEL FRONTOGENESIS IS COMBINING WITH DEEP MOISTURE AND DIVERGENCE ALOFT. THIS SYSTEM HAS A HISTORY OF PRODUCING EXCESSIVE RAINFALL TO OUR W IN PA AND UPSTATE NY...AND GIVEN FACT THAT THESE DYNAMICS SHIFT INTO SOUTHERN NEW ENGLAND THIS MORNING...WE STILL THINK MANY LOCATIONS WILL RECEIVE BETWEEN 2 AND 4 INCHES OF RAIN WITH THE POTENTIAL FOR 5 INCHES IN A FEW SPOTS. A FLOOD WATCH IS BEING ISSUED FOR TODAY AND WILL INCLUDE SOUTHWEST NH...WESTERN AND CENTRAL MA...AND NORTHERN CT. RAINFALL OF 2 TO 4 INCHES WITH LOCALLY AS MUCH AS 5 INCHES MAY CAUSE FLOODING OF SMALLER RIVERS AND STREAMS IN THESE AREAS PER GUIDANCE VALUES...THOUGH WE HAVE A BIT MORE BREATHING ROOM IN NORTHERN CT. A PORTION OF THIS AREA ALREADY RECEIVED UP TO AN INCH OF RAIN FRIDAY...AND WE ARE ALREADY SEEING EXCESSIVE RAINS UPSTREAM WHICH WILL SHIFT INTO OUR WESTERN AND NORTHERN ZONES EARLY THIS MORNING. THIS AMOUNT OF RAIN SHOULD NOT BE A PROBLEM FOR RI AND EASTERN MA WHERE VALUES ARE HIGHER...SO WE WILL UPDATE THE FLOOD STATEMENT FOR THESE LOCATIONS. MAINSTEM RIVERS ARE EXPECTED TO REMAIN WITHIN THEIR BANKS. TREND OF CURRENT FORECAST REMAINS INTACT...WITH SHOWERS PERHAPS LINGERING IN SOUTHEAST MA EARLY THIS EVENING BEFORE CLEARING SETS IN FROM N TO S TONIGHT. .LONG TERM (SUNDAY THROUGH FRIDAY)... HIGH PRESSURE ACROSS SOUTHEAST CANADA AND THE GREAT LAKES HEADS TOWARD SOUTHERN NEW ENGLAND SUNDAY. THIS HIGH PRESSURE IS EXPECTED TO SETTLE OVER THE MID ATLANTIC AND OHIO VALLEY BY TUESDAY. WHILE NOT DIRECTLY OVERHEAD...THIS SYSTEM WILL BE CLOSE ENOUGH TO DOMINATE OUR WEATHER ANY WAY FOR MOST OF THE UPCOMING WEEK. A BACKDOOR COLD FRONT IS FORECAST TO APPROACH SOUTHERN NEW ENGLAND FROM THE NORTHEAST THURSDAY INTO FRIDAY...PROVIDING AN INCREASE IN CLOUDS AT LEAST. TEMPERATURE WISE...IT WILL BE LESS HUMID AND COOLER THAN IT HAS BEEN RECENTLY. STRONG COLD AIR ADVECTION SUNDAY SHOULD ENSURE THIS IS THE COLDEST DAY DURING THIS PERIOD. EVEN AS WE APPROACH AUTUMN NEXT WEEK...THE SUN IS STILL STRONG ENOUGH TO REBOUND TEMPERATURES MONDAY INTO WEDNESDAY. GUIDANCE TEMPERATURES LOOK REASONABLE...SO WILL NOT STRAY TOO FAR. && .AVIATION... IFR/LIFR CONDITIONS WILL PREVAIL TODAY WITH THE HEAVIER RAINFALL EXPECTED INTO EARLY AFTERNOON. CONDITIONS SHOULD IMPROVE TO MVFR AT ALL TERMINALS LATE THIS AFTERNOON...WITH RAPID IMPROVEMENT TO VFR THIS EVENING. && .MARINE... SMALL CRAFT ADVISORIES WILL BE HEADLINED FOR ALL WATERS TODAY AS N TO NE WINDS INCREASE RAPIDLY BEHIND THE COLD FRONT THIS MORNING... THEN ANOTHER SURGE OF 20 TO 30KT GUSTS ARE EXPECTED TONIGHT AS COLD ADVECTION GETS UNDERWAY AND LAPSE RATES STEEPEN DRAMATICALLY OVER THE WARMER WATER. MODEL SOUNDINGS LOOK MARGINAL TO REACH GALE WARNING CRITERIA ON THE OUTER WATERS. IN THE LONGER TERM SUNDAY THROUGH WEDNESDAY...SOUTH SWELLS FROM TROPICAL STORM JEANNE SHOULD IMPACT THE SOUTH COASTAL AND OUTER WATERS SUNDAY AND MONDAY. THESE SWELLS SHOULD SUBSIDE TUESDAY INTO WEDNESDAY. WINDS COULD APPROACH 25 KT SUNDAY INTO MONDAY...THE DECREASE TO LESS THAN 15 KT TUESDAY AND WEDNESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLOOD WATCH TODAY CTZ002>004. MA...FLOOD WATCH TODAY MAZ002>005-008>012-026. NH...FLOOD WATCH TODAY NHZ011-012-015. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR ALL WATERS. SHORT TERM...JWD LONG TERM...BELK
Nearby
Flash Flood Warnings in New Hampshire, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.